MAUDE Adverse Event Report: PENTAX OF AMERICAS, INC. CRYOBALLOON ABLATION SYSTEM; GEN 2 CONTROLLER

PENTAX OF AMERICAS, INC. CRYOBALLOON ABLATION SYSTEM; GEN 2 CONTROLLER
Model Number FG-1017
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code Perforation of Esophagus (2399)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Pentax medical was made aware of a complaint on (b)(6) 2022 that occurred in the operating room during use in the united states.Per the initial customer report, the physician advanced the balloon into a patient's esophagus, and automatically inflated balloon with the foot pedal, which resulted in a perforation of the esophagus, involving pentax medical c2 cryoballoon ablation system, focal standard catheter model fg-1028, used with cryoballoon controller model fg-1017 and cryoballoon foot pedal model fg-1018.Lot and serial numbers are unknown for all products.The patient was sent to surgery and underwent esophagectomy and repair of the perforation.The patient did well and was discharged home.This event meets the requirements for fda reportability; however submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
International medical device regulators forum (imdrf) adverse event reporting: (b)(4).Pentax medical was notified of the (b)(6) 2022 event on (b)(6) 2022, weeks after the event occurred.The products had been reported as discarded prior to pentax medical being notified and were not available for evaluation.The controller and foot pedal are reuasable products and while they have not been returned for evaluation, follow up for the return of the devices is being performed so the investigation remains in-process.Since the serial and/or lot numbers of the devices wer not reported, a serial/lot history record reviews could not be completed for the products.If the products are returned and the serial and/or lot numbers become available, the history reviews will be completed.Mdr 3008780134-2022-00003 is being submitted for the pentax medical gen 2 focal standard catheter, model fg-1028, unknown lot number.Mdr 3008780134-2022-00005 is being submitted for the pentax medical gen 2 foot pedal, model fg-1018, unknown lot number.
 
Additional Manufacturer Narrative
Additional manufacturer narrative and corrected data: b4: updated date of this report with todays date.B5: added reference to refer to h10.G6: type of report updated.And updated h6: continued: international medical device regulators forum (imdrf).Adverse event reporting.Component code: remove: 819 foot pedal 819 foot pedal, 765 controller.Type of investigation: remove: 4118 type of investigation not yet determined, add: 4114 device not returned.Investigation findings: remove: 3233 results pending completion of investigation, add: 3221 no findings available.Investigation conclusions: remove: 11 conclusion not yet available, add: 4315 cause not established.The c2 cryoballoon ablation system is intended for use as a cryosurgical tool in the field of general surgery, specifically for endoscopic applications, to include ablation of barrett's esophagus with dysplasia.Although covered by general indication the device is not cleared for specific use of squamous tissue.The physician chose to use this device on a medical condition covered under the general indication for the device.Although the patient injury was confirmed, since the devices were not returned or identified, there was no evaluation performed on the product and no indication the devices malfunctioned or failed to meet specification.Based on the investigation the exact cause of the user's experience during treatment remains was not established and remains unknown.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.Mdr 3008780134-2022-00003 is being submitted for the pentax medical gen 2 focal standard catheter, model fg-1028, unknown lot number.Mdr is being submitted for the pentax medical gen 2 controller, model fg-1017, unknown serial number.Mdr 3008780134-2022-00005 is being submitted for the pentax medical gen 2 foot pedal, model fg-1018, unknown lot number.
 
Event or Problem Description
Refer to h10.

Brand Name
CRYOBALLOON ABLATION SYSTEM
Common Device Name
GEN 2 CONTROLLER
Manufacturer (Section D)
PENTAX OF AMERICAS, INC.
303 convention way
redwood city CA 90463
Manufacturer (Section G)
PENTAX OF AMERICAS, INC.
303 convention way
redwood city CA 90463
Manufacturer Contact
william goeller
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key14361674
Report Number3008780134-2022-00004
Device Sequence Number20050107
Product Code GEH
UDI-Device Identifier00854924006170
UDI-Public00854924006170
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K190194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-1017
Device Catalogue NumberFG-1017
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale
Patient Weight79 KG